i hope so. cause I have lost half of my hair. I have heard some other that say the doctor told them it will never be like in the past, but i think that it depends on if the folicles are halthy or not, and you continue your treatment or not. Hope you can get your hair back and look as beaufiful as you wish.
I just started on thyroid replacement after total thyroidectomy and the doc put me on 200 mg per day. Within 5 weeks I have started losing my hair. It really worried me as it started comn gout in clumps. I have spoken to my doc and am getting my levels checked. Doc agrees that it cud be a case of hyper now and plans to reduce the dose once my tests reports are out.
I was just wondering whether hairfall ia a common symptom for hypo and hyper ? I am also concerned it being permanent as I dont want to lose any of it.
Hair loss is a common side effect of hypo. It can happen with hyper but more with hypo.
Personally I have lost a ton of hair since 2 years ago when I had my surgery. I have had a patch on my left side near my temple missing in all that time! Only just yesterday did I see the little fluffy new hairs like a babies there! JOY!
I used to tie a ponytail with two twists of a hair elastic,now I get it in 7 twists! Which is really the thickness of a large crayon, as opposed to a standard drinking glass width!
It is rarely and I MEAN rarely a permanent issue. No, none of us like seeing hundreds of hairs on our brushes. It takes approx one month for hair to grow 3mm...so it is a very slow process to see any results of regrowth.
It takes approx one to three months AFTER a major trauma to the body (surgery, car accident, hypo levels dropping etc) for the hair to start falling out. So it is often needed to keep that in mind! Many people think that once their levels are fine the hair should magically reappear. It does not happen that way, sadly.
So, don't worry, it is very common, and very annoying, just yet another wonderful thing to have to deal with as a thyroid patient!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.